MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SHAVER BLADE 4.0MM - 15° CURVED - 5PK; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

ACCLARENT, INC. TRUDI SHAVER BLADE 4.0MM - 15° CURVED - 5PK; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number TSB415
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is pgw/erl.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.Based on complaint information, the device was not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue documented in the complaint cannot be confirmed through functional evaluation and analysis.The lot number of the device is not known; therefore, manufacturing documentation review was not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 4 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2023-00048, 3005172759-2023-00049, and 3005172759-2023-00051.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a sinus procedure on (b)(6) 2023, the physician did not feel that the instruments were accurate while navigating.It was reported that ¿all devices¿ that were used during the procedure were inaccurate, but the physician did not want to take the time to re-register the patient or do any troubleshooting.It was reported that they were using all new suction devices during this procedure.No troubleshooting was completed.Any additional details regarding inaccuracy cannot be obtained.There was no report of any negative patient impact.No medical intervention was required.The trudi system software used was v.2.1.166 the serial number of the trudi navigation system (fg200000) is (b)(6).On 17-oct-2023, additional information was received.Per the information, the devices used for this procedure were as follows: a 0° trudi nav suction device (tdns000z / lot# unknown), a 70° trudi nav suction device (tdns070z / lot# unknown), a 4.0mm ¿ 15° trudi navigation shaver blade (tsb415 / lot# unknown), and a trudi curette (tdc0005 / lot# unknown).The lot number of the devices are unknown, per the information, ¿the suctions are pretty new.¿ computed tomography (ct) image was used as the primary image.The ct scan contains ¿500+¿ slices.The inaccuracy issue was determined during the beginning of the case.There was no error message on the trudi navigation monitor.The suction device was plugged in after registration.The patient tracker did not move and the patient tracker cable was not under tension in relation to this event.Computed tomography (ct) image was used as the primary image.The ct scan contains ¿500+¿ slices.The accuracy issue was determined when the physician was putting the suction device on a certain anatomy in the nose.There was no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.The emitter pad was not moved and the patient did not move.No other device shaft was in the proximity of the transmitter of the emitter pad.On 19-oct-2023, additional information was received.The information indicated that at the time of the procedure, the trudi navigation system software version was 2.1.66 before it got upgraded to version 2.3.2.3.The information indicated that when the accuracy issue with the 4.0mm - 15° curved trudi shaver blade was observed, the bar below the device icon on the trudi navigation system monitor was green.The inaccuracy was determined at the beginning of the case.The inaccuracy was not within 2mm.The crosshairs did not turn yellow.The dongle that was in used when the issue occurred was the white dongle.The information also indicated that the device is not available to be returned for analysis.Based on the additional information received on 19-oct-2023, with the bar below the device icon on the trudi navigation system monitor being green when the accuracy issue was observed with the 4.0mm - 15° curved trudi shaver blade, the event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.

Brand Name
TRUDI SHAVER BLADE 4.0MM - 15° CURVED - 5PK
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
rio segundo
alajuela 90109
CS   90109
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18070186
Report Number3005172759-2023-00050
Device Sequence Number7684746
Product Code ERL
UDI-Device Identifier10705031469297
UDI-Public10705031469297
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K221037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSB415
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Initial Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRUDI NAVIGATION SYSTEM
Patient SexUnknown